MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy section d6a: implant date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: explant date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: email address: unknown/not provided.Section e1: telephone number: unknown, information not provided.Section h3-other (81): it was indicated that the device is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after intraocular lens (iol) was partially inserted into the patient's eye, the surgeon found yellow material in the eye.Both the iol and foreign material was removed and a new iol was used to complete the surgery.No adverse event to the patient.No further information available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes date returned to manufacturer: 25 jan 2024 section h3: device evaluated by manufacturer: yes.Device evaluation: product evaluation was performed under magnification.The lens was received in the original daisy wheel coated in viscoelastic and folded.Loose in the lens case was a yellow particle and the haptic could be observed to have a yellowish spot.The lens and particle were forwarded to eag laboratories for material analysis.When the lens was received at eag laboratories the spot on the haptic could not be found.The lens was returned to the investigation site and no spot was observed on the haptic.Per eag laboratories, the particle was consistent with a mixture of an acrylic or acrylic copolymer and a vinyl polymer similar to polyvinyl pyrrolidone.The particle ftir results were compared against the manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation threshold indicating the particle was not chemically compatible with the products/materials used in the j&j lens manufacturing chain.Per visual inspection, the particle shares characteristics with an intraocular lens which has diffractive optical profile and could be compatible with blue/violet light filtering multifocal lens.The particle was physically compared to a j&j optiblue lens.The particle had a different color than the j&j optiblue lens.The particle ftir results were compared to an ftir of a j&j optiblue lens and results did not pass the 0.9 correlation threshold, this analysis confirms that the particle is not the johnson and johnson (j&j) optiblue lens material.The complaint issue of foreign material - loose was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record evaluation: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.The manufacturing records review for this production order (po) shows that the units were released within specification.No nc/er was found as part of this manufacturing records review.For complaint history review, a search of complaints related to this production order (po) was performed in the system.The search revealed that no other complaints were received for this po.No nonconformity report, documentation or labeling changes, and escalations are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18477759
Report Number3012236936-2024-00067
Device Sequence Number12410646
Product Code HQL
UDI-Device Identifier05050474531697
UDI-Public(01)05050474531697(17)270510
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZCB00
Device Catalogue NumberZCB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown